MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542001
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2021, mentor received a photo of the device.On (b)(6) 2021, upon visual evaluation of the image provided in the complaint, the implant was observed ruptured in the posterior view over the patch.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device 9480951 number, and no non-conformances were identified.As part of the mentor quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a mentor memorygel breast implant 200cc has ruptured intra-operatively on (b)(6) 2021.There was no adverse event and no patient consequence and no surgery delay reported.
 
Additional Manufacturer Narrative
On 4/26/2021, the mentor failure analysis lab has received the device for evaluation.On 5/4/2021, mentor conducted a visual inspection, leak test, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the siltex round sx mpp gel 200cc breast implant was found to have a tear on the posterior view, measuring approximately 0.8 cm.Leak testing was performed, in accordance with mentor procedures, and no more leak sites were detected during the analysis.Microscopic examination was performed and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: it is possible to damage the implant during insertion.Ensure that excessive force is not applied to a very small area of the shell during insertion of the device through the incision.Instead, apply force over as large an area of the implant as possible.Avoid pushing the device into place with one or two fingers in a localized area, as this may create an area of weakness on the shell.In addition, an incision should be of appropriate length to accommodate the style, size, and profile of the implant.This will reduce the potential for creating excessive stress to the implant during insertion, and will avoid the risk of damage to the implant.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11516241
Report Number1645337-2021-02874
Device Sequence Number17050190
Product Code FTR
UDI-Device Identifier00081317000822
UDI-Public00081317000822
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model Number3542001
Device Catalogue Number3542001
Device Lot Number9480951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1